Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 69, NWS Grand Rapids, MI

September 1, 2021

NWS Grand Rapids, MI issued this small craft advisory at Sep 1, 2021, 11:41 AM EDT. It took effect at Sep 1, 2021, 4:00 PM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Sep 1, 2021, 11:41 AM EDT (15:41 UTC)
In effect from
Sep 1, 2021, 4:00 PM EDT
Expired
Sep 2, 2021, 3:00 AM EDT
In force
11 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

119 
WHUS73 KGRR 011541
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1141 AM EDT Wed Sep 1 2021

LMZ847>849-012345-
/O.NEW.KGRR.SC.Y.0069.210901T2000Z-210902T0300Z/
Grand Haven to Whitehall MI-Whitehall to Pentwater MI-
Pentwater to Manistee MI-
1141 AM EDT Wed Sep 1 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
11 PM EDT THIS EVENING...

* WHAT...North winds 10 to 15 knots with gusts up to 25 knots 
  and waves 2 to 5 feet expected.

* WHERE...Grand Haven to Manistee.

* WHEN...From 4 PM this afternoon to 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ844>846-012345-
/O.NEW.KGRR.SC.Y.0069.210901T2000Z-210902T0700Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-
1141 AM EDT Wed Sep 1 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
3 AM EDT THURSDAY...

* WHAT...North winds 10 to 15 knots with gusts up to 25 knots 
  and waves 3 to 6 feet expected.

* WHERE...St Joseph to Grand Haven.

* WHEN...From 4 PM this afternoon to 3 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
292 
WHUS73 KGRR 011917
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
317 PM EDT Wed Sep 1 2021

LMZ847>849-020300-
/O.CON.KGRR.SC.Y.0069.210901T2000Z-210902T0300Z/
Grand Haven to Whitehall MI-Whitehall to Pentwater MI-
Pentwater to Manistee MI-
317 PM EDT Wed Sep 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...North winds 10 to 15 knots with gusts up to 25 knots 
  and waves 2 to 5 feet expected.

* WHERE...Grand Haven to Manistee.

* WHEN...From 4 PM this afternoon to 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ844>846-020330-
/O.CON.KGRR.SC.Y.0069.210901T2000Z-210902T0700Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-
317 PM EDT Wed Sep 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT
THURSDAY...

* WHAT...North winds 10 to 15 knots with gusts up to 25 knots 
  and waves 3 to 6 feet expected.

* WHERE...St Joseph to Grand Haven.

* WHEN...From 4 PM this afternoon to 3 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
495 
WHUS73 KGRR 020148
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
948 PM EDT Wed Sep 1 2021

LMZ847>849-020300-
/O.CAN.KGRR.SC.Y.0069.000000T0000Z-210902T0300Z/
Grand Haven to Whitehall MI-Whitehall to Pentwater MI-
Pentwater to Manistee MI-
948 PM EDT Wed Sep 1 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Waves have subsided to below advisory criteria therefore the
advisory has been cancelled.

$$

LMZ844>846-020700-
/O.CON.KGRR.SC.Y.0069.000000T0000Z-210902T0700Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-
948 PM EDT Wed Sep 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT
THURSDAY...

* WHAT...North to northeast winds of 10 to 20 knots will become
  east at 5 to 10 knots by morning. Waves of 3 to 5 feet will
  subside to 1 to 2 feet by morning.

* WHERE...St Joseph to Grand Haven.

* WHEN...Until 3 AM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

DUKE
966 
WHUS73 KGRR 020713
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
313 AM EDT Thu Sep 2 2021

LMZ844>846-020815-
/O.EXP.KGRR.SC.Y.0069.000000T0000Z-210902T0700Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-
313 AM EDT Thu Sep 2 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds and waves have subsided and the small craft advisory has 
been allowed to expire. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 1, 6:33 AM EDT, 5 hours 8 minutes earlier.

Area forecast discussion, Sep 1, 6:33 AM EDT, 5 hours 8 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
633 AM EDT Wed Sep 1 2021

LATEST UPDATE...
Aviation

.SYNOPSIS...
Issued at 330 AM EDT Wed Sep 1 2021

- Dry into Friday

- Rain chances increase this weekend

- Showery weather will likely continue into early next week

- Temperatures much closer to normals for the next 7 days

&&

.DISCUSSION...(Today through next Tuesday)
Issued at 330 AM EDT Wed Sep 1 2021

- Dry into Friday

Dry weather is forecast into Friday with high pressure traversing
the area. BUFKIT overviews show a dry profile through Friday
night, so we are thinking we will remain dry through that time.
ECMWF ensembles show some light precipitation possible Friday
afternoon and Friday night, but this seems unreasonable given the
dry air.

- Rain chances increase this weekend

Rain shower chances increase this weekend as a cold front is
poised to move through in the Saturday and Saturday night time
frame. Aloft, an upper trough will be making inroads into the
Great Lakes with embedded shortwaves. Instability is not great
this weekend, so thinking the thunder threat is very minimal. Best
chance for storms would likely be over one of the Great Lakes
given the heat source they will provide. Bottom line the weekend
should contain a fair amount of cloud cover with solid chances for
some rain showers.

- Showery weather will likely continue into early next week

Showery weather will continue into early next week most likely as
the upper trough holds in place over the Great Lakes. Embedded
upper shortwaves will be rotating through the region early to mid
next week. Cannot rule of the chance for some storms as well given
the steep low level lapse rates that will be in place.

- Temperatures much closer to normals for the next 7 days

High and low temperatures will be much closer to normal over the
next 7 days as compared to where they have been in the recent
past. Highs will top out in the 70s most days and this is right
where normals are at. Same goes for low temperatures which will
largely be in the 50s.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 633 AM EDT Wed Sep 1 2021

VFR will persist through the forecast period with no aviation
concerns. Mostly clear skies can be expected with some possible
scattered cumulus this afternoon. Otherwise winds will be
northeasterly today becoming calm overnight tonight.

&&

.MARINE...
Issued at 330 AM EDT Wed Sep 1 2021

North flow picks up today over Lake Michigan, peaking this
afternoon and evening. The wind is in response to the gradient
between a 1020mb high located over Northern Ontario and the
remnants of IDA (around 1000mb) in the Middle Atlantic states.
The higher resolution models are indicating 20+ knot winds this
afternoon and evening either in or near our nearshore waters. At
this point, we will hold off on marine headlines, but we will be
monitoring closely. Confidence is not high in widespread waves
into the 3-5 foot range. Thinking more on the order of 2-4 feet
into this evening so will hold off on a Small Craft Advisory and
Beach Hazard Statement. The high will be more directly overhead
the remainder of the week, starting tonight, so quieter conditions
should prevail Thursday and Friday.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...None.
&&

SYNOPSIS...Duke
DISCUSSION...Duke
AVIATION...Thielke
MARINE...Duke
Hazardous weather outlook, Sep 1, 3:40 AM EDT, 8 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
340 AM EDT Wed Sep 1 2021

MIZ037>040-043>046-050>052-056>059-064>067-071>074-020745-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
340 AM EDT Wed Sep 1 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-020745-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
340 AM EDT Wed Sep 1 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Conditions may become marginally hazardous to swimmers and boaters
alike this afternoon and especially this evening. Waves are
expected to reach the 2 to 4 foot range which will make for a
moderate swim risk and a bumpy ride if in a boat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

DUKE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 11:39 AM EDTBeach Hazards StatementGRRAllegan, Muskegon, Oceana, Ottawa, Van Buren15 hr

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.